Asymptotic equivalence between the unconditional maximum likelihood and the square-law nonlinearity symbol timing estimation
PublisherIEEE-INST ELECTRICAL ELECTRONICS ENGINEERS INC
Rights accessOpen Access
This paper provides a systematic approach to the problem of nondata aided symbol-timing estimation for linear modulations. The study is performed under the unconditional maximum likelihood framework where the carrier-frequency error is included as a nuisance parameter in the mathematical derivation. The second-order moments of the received signal are found to be the sufficient statistics for the problem at hand and they allow the provision of a robust performance in the presence of a carrier-frequency error uncertainty. We particularly focus on the exploitation of the cyclostationary property of linear modulations. This enables us to derive simple and closed-form symbol-timing estimators which are found to be based on the well-known square timing recovery method by Oerder and Meyr. Finally, we generalize the OM method to the case of linear modulations with offset formats. In this case, the square-law nonlinearity is found to provide not only the symbol-timing but also the carrier-phase error.
CitationLopez Salcedo, J. A.; Vázquez Grau, G. Asymptotic equivalence between the unconditional maximum likelihood and the square-law nonlinearity symbol timing estimation. IEEE Transactions on Signal Processing, 2006, vol. 54, núm.1, p. 244-257.
Showing items related by title, author, creator and subject.
Herrador, M.; Morales, Domingo; Esteban, M. D.; Sánchez, Ángel; Santamaría Arana, Laureano; Marhuenda, Y.; Pérez, A. (Institut d'Estadística de Catalunya, 2008)
Open AccessThe main goal of this paper is to Investigate how to estimate sampling design variances of modelbased and model-assisted small area estimators in a complex survey sampling setup. For this purpose the Spanish Labour Force ...
Pérez Marín, Ana María (Institut d'Estadística de Catalunya, 2008)
Open AccessThe Nelson-Aalen estimator is widely used in biostatistics as a non-parametric estimator of the cumulative hazard function based on a right censored sample. A number of alternative estimators can be mentioned, namely, the ...
Nonlinear equations for fractional Laplacians, I: Regularity, maximum principles, and Hamiltonian estimates Cabré Vilagut, Xavier; Sire, Yannick (2014-01-01)
Restricted access - publisher's policyThis is the first of two articles dealing with the equation (-)sv = f (v) in Rn, with s ¿ (0,1), where (-)s stands for the fractional Laplacian — the in¿nitesimal generator of a Lévy process. This equation can be realized ...